MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PI MIDLINE 1-L: 4.5FR X 15CM; MIDLINE CATHETER

ARROW INTERNATIONAL LLC ARROW AGBA PI MIDLINE 1-L: 4.5FR X 15CM; MIDLINE CATHETER
Catalog Number CDC-41541-MPKC
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: the plastic on sheath broke apart incorrectly causing line to come out and procedure to be repeated.The issue was identified during use on patient but there was no reported patient harm or consequence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The report that a peel-away did not tear correctly was confirmed through complaint investigation of the returned sample.The customer returned one peel-away sheath for analysis.Signs-of-use in the form of biological material was observed.Visual analysis revealed that one of the tabs did not tear correctly.This resulted in the extru-sion to separate.Further analysis revealed that one side of the sheath was split completely separated down the entire extrusion.The sheath body length from the tabs to the distal tip measured 2 13/16" via calibrated ruler, which was within the specification limits of 2 5/8"-2 7/8" per the peel-away product drawing.The sheath outer diam-eter/inner diameter could not be accurately measured as the sheath was completely split.R & d confirmed that the failure for this com-plaint was consistent with an extrusion defect.The ifu provided with the kit informs the user, "do not use excessive force when introduc-ing guidewire, peel-away sheath over tissue dilator, or tissue dila-tor as this can lead to vessel perforation and bleeding, or component damage".A device history record review was performed, and five rele-vant findings were identified for which further investigations were initiated to address the issue of a peel-away tearing incorrectly.Based on the customer report, the sample received, and the comments from r & d, manufacturing caused or contributed to this event.Further investigation has been initiated under teleflex's quality system by the manufacturing site to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW AGBA PI MIDLINE 1-L: 4.5FR X 15CM
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17938178
Report Number9680794-2023-00766
Device Sequence Number2971909
Product Code PND
UDI-Device Identifier10801902205435
UDI-Public10801902205435
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K161313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Catalogue NumberCDC-41541-MPKC
Device Lot Number33F23D0743
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2023
Supplement Date Received by Manufacturer11/09/2023
Initial Report FDA Received Date10/16/2023
Supplement Report FDA Received Date11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown